Wildfire, San Bernardino
- When
- August 14, 9:00 PM PST to August 15, 12:30 AM PST
- Where
- San Bernardino County, Chino
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A brush fire burned 22 acres before being fully controlled. About a dozen houses were threatened but no property was damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 22 acres before being fully controlled. About a dozen houses were threatened but no property was damaged.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 14, 8:30 PM PST, 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 930 PM PDT THU AUG 14 2003 .SYNOPSIS...MOISTURE FROM THE EAST WILL BRING SOME SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY... OTHERWISE PARTLY CLOUDY AND WARM WEATHER WILL CONTINUE. THE MOISTURE WILL DECREASE EARLY NEXT WEEK WITH THE CHANCE OF THUNDERSTORMS CONFINED TO THE MOUNTAINS IN THE AFTERNOONS. .DISCUSSION...BIG TSTORMS WARRANTED FLASH FLOOD WARNINGS IN SOUTHERN SAN DIEGO CO TODAY. OTHER TSTORMS IN THE CITY OF JOSHUA TREE PRODUCED LOCAL FLOODING. OTHER TSTORMS IN ALL MTN AREAS. UPDATED FORECAST WHEN THINGS CALMED DOWN. MORE CLOUDS AND PRECIP ON THE WAY FRI AS THE INVERTED TROUGH EASES WESTWARD...BUT FRI WILL PROBABLY BE LESS CONVECTIVE BECAUSE OF A MORE UNIFORM CLOUD COVER. MOISTURE IS DEEPER AND WETTER IN EASTERN FRINGES OF OUR AREA AND EXPECT SHOWERS AND TSTORMS TO STAY IN MTNS AND DESERTS. MOISTURE DECREASES A LITTLE DURING SAT...SO IT COULD GET WILDLY CONVECTIVE AGAIN THEN BECAUSE OF MORE SUNSHINE AND THE RESULTANT ATMOSPHERIC DESTABILIZATION. AN UPPER LOW MOVING THROUGH OR WILL REDIRECT THE MOISTURE AND DYNAMICS THROUGH THE GREAT BASIN AND CA WILL DRY OUT A LITTLE ON SUN. COASTAL FOG WILL BE PATCHY AT BEST AND PROBABLY NOT WORTH A MENTION NEXT FEW DAYS...JUST VERY WARM AND SOMEWHAT MUGGY. SMALL CHANCES OF TSTORMS WILL CONTINUE IN THE MTNS NEXT WEEK WHILE ALL OTHER AREAS WILL BE DRY AND RATHER HOT. SAN...NONE. MM
CAZ042-043-048-050-055>058-060>062-151300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU AUG 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AND DESERTS EACH AFTERNOON SATURDAY THROUGH WEDNESDAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369448.